Allergic Acute Coronary Artery Stent Thrombosis After the Administration of Sugammadex in a Patient Undergoing General Anesthesia: A Case Report

In addition to cutaneous, gastrointestinal, hemodynamic, and respiratory symptoms, allergic reactions can induce an acute coronary syndrome in normal or atheromatous coronary arteries and can cause coronary stent thrombosis. Here, we report a case of coronary stent thrombosis due to allergic acute coronary syndrome during anaphylaxis induced by sugammadex in a female patient undergoing general anesthesia. She was emergently treated with percutaneous transluminal coronary balloon angioplasty with catecholamine, vasodilator, and intraaortic balloon support. Knowledge of perioperative allergy-triggered acute coronary syndrome is crucial for prompt and appropriate treatment.
Source: A&A Case Reports - Category: Anesthesiology Tags: Case Reports Source Type: research

Related Links:

AbstractPurpose of ReviewSevere allergic reactions, such as anaphylaxis, may trigger acute coronary events. This is known as the Kounis syndrome (KS). The aim of the article is to give an overview of the current knowledge on this syndrome.Recent FindingsAn increasing number of cases of KS are reported in the literature. The involvement of cardiac mast cells seems to be critical in its development, through the release of mediators which may trigger acute events such as coronary vasoconstriction, arteriosclerotic plaque rupture, and coronary stent thrombosis.SummaryKS is a potentially severe condition resulting from the conc...
Source: Current Treatment Options in Allergy - Category: Allergy & Immunology Source Type: research
Humanity has come a long way from treating patients who have fallen off cliffs after having tried to fly, dressed like birds: parallel to the development of flying, the practice of how to keep people alive during flights has also greatly evolved. How can digital health add to the practice of aviation medicine in the future and make sure that passengers step off the plane as healthy as they got in? From Icarus through hot air balloons to mid-air meditation The human desire to conquer the sky is a thousand-year-old story, with tales such as the Greek myth about Daedalus and Icarus. The duo wanted to escape from Crete,...
Source: The Medical Futurist - Category: Information Technology Authors: Tags: Future of Medicine Health Sensors & Trackers aero aeronautics aviation emergency emergency medicine flight flight medicine Healthcare portable portable diagnostics predictive prevention technology wearables Source Type: blogs
We present a case of deep vein thrombosis (DVT) induced by recurrent anaphylaxis.
Source: Annals of Allergy, Asthma and Immunology - Category: Allergy & Immunology Authors: Tags: M054 Source Type: research
Semin Thromb Hemost DOI: 10.1055/s-0038-1660817Hemophilia B (HB) is an X-linked bleeding disorder caused by deficiency of factor IX (FIX). Patients with the severe form (FIX
Source: Seminars in Thrombosis and Hemostasis - Category: Hematology Authors: Tags: Review Article Source Type: research
Treatment with intravenous immunoglobulin (IVIg) has commonly been used with good results since 1987 in patients with autoimmune neuropathy. This treatment has also been associated with severe, life-threatening systemic reactions, such as anaphylaxis, thrombosis/embolism, and renal complications.1 In particular, thromboembolic complications are among the most serious infusion-related adverse events associated with IVIg therapy. The use of subcutaneous immunoglobulin (SCIg) may represent an effective and safe alternative to IVIg, as shown by the lower incidence of associated side effects.
Source: Annals of Allergy, Asthma and Immunology - Category: Allergy & Immunology Authors: Source Type: research
A 66-year-old man with acute coronary syndrome (ACS) underwent emergent percutaneous coronary intervention (PCI) with implantation of two everolimus-eluting stents (EES) for severe stenosis in the proximal and distal right coronary artery (RCA) (PanelsA and B). At 1 week, after EES implantation, we performed staged PCI for the stenotic lesion in mid left circumflex artery (LCx) (Panel E). After injection of contrast material into left coronary artery, blood pressure was 58/38 mmHg and the pulse rate 112 beats/min. He had an erythematous rash over all the body and complained of chest discomfort. Immediately, he was d...
Source: European Heart Journal - Category: Cardiology Source Type: research
Conclusion A growing number of today’s children suffer from vaccine damage. Most individuals do not make the connection between health problems and vaccines. When asked about the cause of autoimmune disorders, asthma, allergies, diabetes, learning disabilities, attention deficit disorder, autism, and other common childhood diseases and illness, the majority of health care providers advise patients that the causes are unknown. Doctors, including most integrative physicians, fail to make the connection to vaccines. It takes one moment to permanently damage the health of an adult or child, but t...
Source: vactruth.com - Category: Allergy & Immunology Authors: Tags: Logical Michelle Goldstein Top Stories autoimmune disorders gardasil HPV Vaccine Medical Authority vaccine injury Source Type: blogs
Kounis syndrome (KS) encompasses acute coronary syndromes such as coronary spasm, acute myocardial infarction, and stent thrombosis, concurrent with allergic, anaphylactic or anaphylactoid insults [1]. Despite allergy to beta-lactams is the first cause of drug allergy worldwide, only a scarce number of cephalosporins hitherto have been identified as a cause of KS, such as cefuroxime [2–5], ceftriaxone [6–8], cephradine [2], cefoperazone [4], cefoxitin [2,4], and cefazolin [2,9]. To our knowledge, we illustrate the first case report of KS due to cefditoren pivoxil (CP).
Source: International Journal of Cardiology - Category: Cardiology Authors: Tags: Correspondence Source Type: research
Authors: Kounis NG, Giannopoulos S, Soufras GD, Kounis GN, Goudevenos J Abstract Kounis syndrome is hypersensitivity coronary disorder induced by various types of environmental exposures, drugs, conditions and stents. Allergic, hypersensitivity, anaphylactic and anaphylactoid reactions are associated with this syndrome. The disorder manifests as coronary spasms, acute myocardial infarction and stent thrombosis and affects the cerebral and mesenteric as well as coronary arteries. Importantly, its manifestations are broad and its etiology is continuously increasing. Recently, a variety of unusual etiologies have been...
Source: Internal Medicine - Category: Internal Medicine Tags: Intern Med Source Type: research
CONCLUSIONS: Physicians treating acute ischemic stroke with alteplase should be aware of this uncommon but potentially dangerous complication in the spectrum of anaphylactic reactions.Disclosure: Dr. Papolin has nothing to disclose. Dr. Mendes has nothing to disclose. Dr. Lange has nothing to disclose. Dr. Germiniani has nothing to disclose. Dr. Harger has nothing to disclose. Dr. Zetola has nothing to disclose. Dr. Chamma has nothing to disclose.
Source: Neurology - Category: Neurology Authors: Tags: Cerebrovascular Disease and Interventional Neurology: Thrombolysis Complications Source Type: research
More News: Allergy | Allergy & Immunology | Anaphylactic Shock | Anesthesia | Anesthesiology | Angioplasty | Baloon Angioplasty | Gastroenterology | Respiratory Medicine | Thrombosis